Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


change in meds, no change in viral load
Dec 26, 2010

I was on my first regimen of meds for 7 years. I was on Trizivir and virimune and had high CD4 counts (between 1000 and 1400) and low viral load (from undetectable to around 100). Over the summer my viral load started creeping up and after the Pheno/Geno test found one med in each pill was failing. I switched to Truvada, Intellence and Kaletra. After 3 weeks I had bloodwork done and my CD4s is at 1152 but my viral load is still at 350. Should I just wait to do more bloodwork in a 3 more weeks and hope the viral load drops? Or is there something else i can do to get it down?

Response from Dr. Henry

I would wait for another 1-2 months-I would expect suppression on your new regimen in most cases depending on which NNRTI mutations your virus has exhibited and assuming you have no protease inhibitor mutations. Adding raltegravir to your regimen at least until suppressed is another option to consider. KH



Previous
HIV medication regimen change
Next
Hip Pain

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement